Hypermeander of spirals: local bifurcations and statistical properties

DSpace/Manakin Repository

Open Research Exeter (ORE)

Hypermeander of spirals: local bifurcations and statistical properties

Please use this identifier to cite or link to this item: http://hdl.handle.net/10036/19993

Share:                 



Title: Hypermeander of spirals: local bifurcations and statistical properties
Author: Ashwin, Peter
Melbourne, Ian
Nicol, Matthew
Citation: 156 (3-4), pp. 364-382
Publisher: Elsevier
Journal: Physica D
Date Issued: 2001
URI: http://hdl.handle.net/10036/19993
DOI: 10.1016/S0167-2789(01)00296-2
Links: http://dx.doi.org/10.1016/S0167-2789(01)00296-2
Abstract: In both experimental studies and numerical simulations of waves in excitable media, rigidly rotating spiral waves are observed to undergo transitions to complicated spatial dynamics with long-term Brownian-like motion of the spiral tip. This phenomenon is known as hypermeander. In this paper, we review a number of recent results on dynamics with noncompact group symmetries and make the case that hypermeander may occur at a codimension two bifurcation from a rigidly rotating spiralwave.Our predictions are based on center bundle reduction (Sandstede, Scheel and Wulff), and on central limit theorems and invariance principles for group extensions of hyperbolic dynamical systems. These predictions are confirmed by numerical simulations of the center bundle equations.
Type: Article
Description: Copyright © 2001 Elsevier. NOTICE: This is the author’s version of a work accepted for publication by Elsevier. Changes resulting from the publishing process, including peer review, editing, corrections, structural formatting and other quality control mechanisms, may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Physica D, Vol 156, Issues 3-4, 2001, DOI: 10.1016/S0167-2789(01)00296-2
Keywords: hypermeanderbifurcationcentre bundlespiral wavedeterministic Brownian motioninvariance principle
ISSN: 0167-2789


Please note: Before reusing this item please check the rights under which it has been made available. Some items are restricted to non-commercial use. Please cite the published version where applicable.

Files in this item

Files Size Format View
Hypermeander of spirals.pdf 2.339Mb PDF Thumbnail

This item appears in the following Collection(s)

Browse

My Account

Local Links